Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Does Ribaviran cause miscarriages?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9350 Questions
Question
My 23 year old daughter had RSV as a three week old infant. She was given ribaviran in mist form under a tent. She is married now and has had 2 miscarriages. Could this be a result of the ribaviran?
Posted Wed, 20 Aug 2014 in Women's Health
 
 
Answered by Dr. Ivan R. Rommstein 32 minutes later
Brief Answer:
Hi and welcome to HCm

Detailed Answer:
No,definitely this is not cause of miscarriages. Ribavirin must not be used several weeks before and during pregnany and lactation,but if this was taken in childhood,this cant have any effect on reproductive system. so she should try to find another cause of miscarriage if there is one. it simply can be coincidence and I am sure that she will have baby in future. but she should do hormonal tests,check for uterus anomalities and her partner should do tests as well. Wish you good health. regards
Above answer was peer-reviewed by
 
Follow-up: Does Ribaviran cause miscarriages? 26 minutes later
Thank you!
 
 
Answered by Dr. Ivan R. Rommstein 27 hours later
Brief Answer:
Hi

Detailed Answer:
You re welcome. if you have any questions I ll be glad to help.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor